I was taking a 200mg tablet once per week for a fingernail fungus. My blood sugar levels which are always under 130 (I'm very careful), went up 150, 160. 185. I stopped medication and my blood glucose is back under 130.
Does Fluconazole raise the glucose levels?
Question posted by seahawkel on 12 Feb 2015
Last updated on 11 October 2021 by Tboneator64
For me, this problem has become all too real!
Last week, I went on 300mg of Fluconazole once a week in a last ditch effort to rid myself of the Toenail fungus I've been suffering from for 6 years, now.
This Insulin Dependant Diabetic has seen his blood glucose elevated considerably since the day after my first 300 mg/6 tablet dosage! Even radically increasing my humalog intake hasn't helped much.
I'm supposed to be taking the Fluconazole for the next 12 weeks, and I desperately want to rid myself of this Toenail fungus which is in my right big toe, but with my Dermatologist telling me whether or not this will even work basically being a coin flip (My previous 4 rounds of treatments with Itraconazole capsules failed!), I have to ask myself if it's worth my suffering with these ridiculously elevated blood sugars for the next 3 months? Of course, I have Proximal subungual onychomycosis, which is the rarest and most stubborn fungus type of the bunch!
For those of you who had elevated blood sugar levels from fluconazole, how long after discontinuing the drug did you return to normal? I know this drug has a long half life of like 30 - 50 hours. Did it take a couple of weeks until the drug was completely out of your system?
I took two doses of 150 mg 24 hours apart for jock itch and within hours after the second dose, I was having all sorts of low blood pressure symptoms (dizziness, dehydration, cold clammy hands and feet). I tested my fasting blood sugar the next morning and it was 112. I've never seen a reading this high and have always been below 100 for fasting. It's a week later and it's still in the same high range.
I'm assuming these effects are due to the drugs effects on the adrenal glands and subsequently cortisol and aldosterone. I'm just hoping they go away once I clear the drug and was hoping for some insight from anyone who has experience with high blood sugar from this drug and time frame for recovery.
My wife's blood glucose levels have always been a bit borederline, though she has never been pronounced to be diabetic. Several months ago she was diagnosed with stage 4 ovarian cancer. This does seem to be responding to chemotherapy, but obviously what is happening in her body is quite complex due to chemotherapy, various other drugs, and the cancer itself. A few weeks ago she developed oral thrush which didn't respond to Nystatin, and she has been taking Fluconazole daily for several weeks. Her blood sugar levels have risen significantly, but we won't be able to tell if this is due to the Fluconazole until after she stops taking the medication.
I took the 3 day 150mg course and I had blood work done while still on the drug. My glucose level was elevated as well. This drug can affect the adrenal glands function which control the metabolic functions of the liver related to the cortisol production.
I know it's been years since you wrote this but I just searched for the same information and nothing confirms that fluconazole raises blood levels... except you, another consumer like me.
I am in the midst of taking 100 mg each day for a week. My blood sugar has risen about 20 pts to numbers I've never seen.
I won't be able to fully test this theory out until I finish the medication and find out if my numbers go back down. I wanted to be sure to validate your question. Even if you don't come back to read what I've said, maybe others will feel there is reason to suspect their rise in blood sugar both before and after taking fluconazole, which is a generic for Diflucan.
Real numbers are important for your doctor so be sure to keep records. I usually test my fasting blood sugar each morning before drinking (or eating) anything... well, except water, that is.
That's interesting. I can't find anything that it does that, however that doesn't mean it wasn't doing it to you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.